Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online
Ask a Urologist   »  

Have EColi infection in urine. What is the required treatment?

User rating for this question
Very Good
Answered by

Practicing since : 1991
Answered : 1415 Questions
Hello, this is the question for Urology , My Father aged 74 , have EColi infection in urine, colony count 240,000 / ml,as shown in Culture report he is a patient of Renal Failure but creatine is mainatined at 1.9, Kindly suggest ,
Posted Sun, 11 Nov 2012 in Urinary and Bladder Problems
Answered by Dr. G.Srinivasan 12 hours later

Welcome to XXXXXXX
This is a heavy colony count meaning severe infection.

He needs

1.     Antibiotics to ERADICATE the UTI – The antibiotic type dose may have to be modified based on the culture and creatinine level.
2.     It is better to avoid AMINOGLYCOSIDE group of antibiotics and PAIN KILLER OF NSAID group - due to raised creatinine.
3.     Discuss with your doc if he needs catheterization of the bladder if he is not emptying the bladder normally.
4.     Constipation - is a part and parcel of stroke and hence need to be managed with stool softeners etc.

These are initial few steps and based on the progress, things can be planned.

Wishing him best health.

Above answer was peer-reviewed by
Follow-up: Have EColi infection in urine. What is the required treatment? 8 hours later

Many thanks for your reply
YES its true he had severe constipation stool very very HARD and big trouble,
we had given LAXIT to soft the stool , but seems it also not working

For the Urine Infection , i had consulted a local doctor who prescribed NIFTAS tablet for the infection every day at night, please inform if it is the Right, Culture reprt had this antibitic as "S" ( Nitro.... )

BP 72, 110, taking Atorsav 20 mg , Deplatt, Nuroday H, these 3 medicine is regular taking,

During these days Kolkata have holidays and doctors are not avaailable till 26th as on leave for Festival XXXXXXX XXXXXXX hope you can help

With Many Thanks

Answered by Dr. G.Srinivasan 5 hours later

Welcome back.
1. NIFTAS needs to be taken twice daily for at-least one week. Once a day is low dose.
Also with creatinine of 1.9, NIFTAS may not work. It is better to show to any nearby doctor and change to another SUSCEPTIBLE antibiotic based on the report that can be given in this situation especially of the cephalosporin group.

2. For constipation, try duphalac 30 ml at night for 2 days and then reduce to 15 ml daily at night for 10 days.
If stools are very hard, soap and water enema may be necessary and that can be administered through the motion passage at a nearby hospital.

Pl. continue the other medicines you have written without any break.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor